Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 10, 2007, 10:33 AM PDT. It took effect at Jul 10, 2007, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 10:33 AM PDT (17:33 UTC)
- In effect from
- Jul 10, 2007, 2:00 PM PDT
- Expired
- Jul 10, 2007, 9:56 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 101733 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1033 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM FOR THE BURNEY BASIN AND WESTERN PLUMAS AND LASSEN FORESTS ALONG WITH THE NORTHERN SIERRA FOOTHILLS... .SUBTROPICAL MOISTURE IS WORKING ITS WAY NORTH ACROSS THE AREA TODAY. THIS WILL BRING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS TO ALL OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS WITH SOME DRY STRIKES INITIALLY THEN WILL MOISTEN UP. THE CONCERN IS THAT INITIAL DRY LIGHTNING STRIKES AND LIGHTNING STRIKES OUTSIDE THE MAIN RAIN SHAFTS ALONG WITH DRY FUELS COULD SPARK SOME FIRES. AS THE FLOW TURNS EASTERLY THIS EVENING THUNDERSTORMS MAY BE STEERED INTO THE NORTHERN FOOTHILLS. LITTLE TO NO PRECIPITATION IS EXPECTED INITIALLY WHICH MAY PRODUCE DRY LIGHTNING THEN THE STORMS ARE EXPECTED TO BECOME WET. ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AGAIN ON WEDNESDAY. CAZ213-221-269-101845- /O.CAN.KSTO.FW.A.0005.070710T2000Z-070711T0700Z/ EASTERN PORTION OF SHASTA/TRINITY NF- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 1033 AM PDT TUE JUL 10 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THEY MAY INITIALLY BE DRY BUT ARE EXPECTED TO RAPIDLY MOISTEN WITHIN A COUPLE HOURS TO BECOME WET. SO THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THE NORTHERN SIERRA AND THE EASTERN PORTION OF THE SHASTA TRINITY FOREST. ALTHOUGH AN ISOLATED DRY STRIKE IS POSSIBLE OUTSIDE THE MAIN RAIN SHAFT THROUGH TONIGHT. $$ CAZ214-268-110145- /O.UPG.KSTO.FW.A.0005.070710T2000Z-070711T0700Z/ /O.NEW.KSTO.FW.W.0005.070710T2100Z-070711T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 1033 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN THE BURNEY BASIN AND WESTERN PORTION OF THE LASSEN AND PLUMAS FORESTS... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN THE BURNEY BASIN AND WESTERN PORTION OF THE LASSEN AND PLUMAS FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE BURNEY BASIN AND WESTERN LASSEN AND PLUMAS FOREST THIS AFTERNOON AND EVENING. INITIALLY...LITTLE TO NO PRECIPITATION IS EXPECTED FOR DRY LIGHTNING THE FIRST FEW HOURS. ALTHOUGH THE MOISTURE PLUME SHOULD MOVE UP NORTH INTO THE AREA THIS EVENING ALLOWING THE STORMS TO BECOME WET. ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ266-110145- /O.UPG.KSTO.FW.A.0005.070711T0300Z-070711T0700Z/ /O.NEW.KSTO.FW.W.0005.070710T2100Z-070711T0500Z/ NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- 1033 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN THE NORTHERN SIERRA FOOTHILLS... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN THE NORTHERN SIERRA FOOTHILLS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER THE NORTHERN SIERRA FOOTHILLS THIS EVENING . INITIALLY...LITTLE TO NO PRECIPITATION IS EXPECTED FOR DRY LIGHTNING. ALTHOUGH THE MOISTURE PLUME SHOULD MOVE UP NORTH INTO THE AREA THIS EVENING AND THE LOWER LEVELS OF THE ATMOSPHERE SHOULD BECOME MOIST ALLOWING THE STORMS TO BECOME WET. ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS86 KSTO 102306 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 406 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM FOR THE BURNEY BASIN AND WESTERN PLUMAS AND LASSEN FORESTS ALONG WITH THE NORTHERN SIERRA FOOTHILLS... .SUBTROPICAL MOISTURE IS WORKING ITS WAY NORTH ACROSS NORTHERN CALIFORNIA. THIS IS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE SIERRA AND INTO THE BURNEY BASIN/NORTHEAST PLATEAU AREA. INITIALLY DRY LIGHTNING STRIKES CAN BE EXPECTED AS THUNDERSTORMS MOVE INTO AN AREA...THOUGH THE AIRMASS WILL MOISTEN AND THE THREAT OF DRY LIGHTNING WILL DIMINISH BY 10 PM. AS THE FLOW TURNS EASTERLY THIS EVENING THUNDERSTORMS MAY BE STEERED INTO THE NORTHERN FOOTHILLS. ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AGAIN ON WEDNESDAY. CAZ214-266-268-110500- /O.CON.KSTO.FW.W.0005.000000T0000Z-070711T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 406 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS OVER THE BURNEY BASIN AND NORTHERN SIERRA NEVADA INCLUDING WESTERN LASSEN AND PLUMAS NATIONAL FORESTS THIS EVENING. INITIALLY THESE STORMS WILL BE FAIRLY DRY AND WINDY AND DRY LIGHTNING IS A THREAT. THE STORMS WILL BECOME MORE MOIST DURING THE EVENING...REDUCING THE THREAT OF LIGHTNING-CAUSED FIRES. WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 110456 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 956 PM PDT TUE JUL 10 2007 CAZ214-266-268-110600- /O.CAN.KSTO.FW.W.0005.000000T0000Z-070711T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 956 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IS CANCELLED FOR NORTHEAST INTERIOR NORTHERN CALIFORNIA... SCATTERED THUNDERSTORMS HAVE DIMINISHED ACROSS THE REGION AND THE SIGNIFICANT THREAT OF DRY LIGHTNING HAS PASSED. THEREFORE THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 10 PM THIS EVENING FOR THE BURNEY BASIN ...WESTERN PLUMAS AND LASSEN FORESTS ...AND THE NORTHERN SIERRA NEVADA FOOTHILLS. WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA ON WEDNESDAY THAT WILL NOT REQUIRE ISSUANCE OF A RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:00 AM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT TUE JUL 10 2007 .DISCUSSION... CALIFORNIA REMAINS CAUGHT BETWEEN AN UPPER LOW OFF THE COAST AND A RIDGE OF HIGH PRESSURE OVER THE FOUR-CORNERS AREA. THIS IS ALREADY ENTRAINING SUB-TROPICAL MOISTURE INTO SOUTHERN CALIFORNIA FROM THE SOUTH WITH THE LEADING EDGE OF THE CLOUD MASS ALREADY MOVING IN TO NORTHERN SAN JOAQUIN VALLEY THIS MORNING. THIS MOISTURE IS COMING INTO A DRY AIR MASS WHICH WILL BE UNSTABLE AS IT CONTINUES TO MOVE THROUGH NORTHERN CALIFORNIA TODAY. CONDITIONS SEEM RIPE TO DEVELOP DEEP AND MOIST CONVECTIVE ACTIVITY FOR OUR ZONES BY THIS AFTERNOON. INITIALLY ANY THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING THAT WILL INCREASE WILDFIRE RISK OVER DRY FUELS. AVAILABLE PRECIPITABLE MOISTURE WILL INCREASE LATER IN THE DAY...WHICH COULD PROVIDE RAIN SHOWERS WITH THE THUNDERSTORMS...DECREASING THE FIRE THREAT. THIS ACTIVITY WILL MOVE NORTH DURING THE NIGHT WHICH COULD KEEP THREATS OF DIURNAL THUNDERSTORMS OVERNIGHT. THE UPPER LOW WILL MOVE NORTH AND WEST BY WEDNESDAY AND CHANCES OF CONVECTIVE ACTIVITY SHOULD BE MAINLY OVER HIGHER ELEVATIONS WEDNESDAY AFTERNOON AND EVENING. FOR THURSDAY THE UPPER LOW CONTINUES TO MIGRATE NORTH WHICH WILL CAUSE IT TO BE ABSORBED INTO THE LONG-WAVE TROUGH IN THE EASTERN PACIFIC THAT WILL REDUCE THE CHANCES OF THUNDERSTORMS TO MAINLY ACROSS THE SIERRA NEVADA CRESTS. BY FRIDAY THE RIDGE TO OUR EAST WILL REBUILD STRONG ENOUGH TO KEEP ANY CHANCES FOR SHOWERS OR THUNDERSTORMS OUT OF OUR AREA THROUGH THE BEGINNING OF NEXT WEEK. RANDELL C. HARTLEY && .AVIATION... INCREASING MONSOONAL MOISTURE TODAY WILL BRING CHANCES OF SCATTERED THUNDERSTORMS TO THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE CENTRAL VALLEY AND FOOTHILLS THIS AFTERNOON AND EVENING THAT MAY CREATE LCL IFR CIGS DUE TO SHRA AND GS. VFR CONDITIONS WITH MID AND HIGH CLOUDS EXPECTED OUTSIDE OF THUNDERSTORMS. MARINE LAYER IS AROUND 2000 FEET AND AREAS OF MVFR CIGS WILL BURN BACK TO THE OCEAN NEAR 18Z. && .STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH... ...FROM 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...FOR THE EASTERN PORTION OF THE SHASTA/TRINITY NATIONAL FOREST...BURNEY BASIN AND THE NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING THE NORTHWESTERN PORTION OF LASSEN NATIONAL FOREST NORTH OF LASSEN PARK...STANISLAUS NATIONAL FOREST WEST OF THE SIERRA CREST... NORTHERN SIERRA INCLUDING LASSEN NATIONAL PARK AND THE PLUMAS AND LASSEN NATIONAL FORESTS WEST OF THE SIERRA CREST...AND THE TAHOE AND ELDORADO NATIONAL FORESTS WEST OF THE SIERRA CREST. ...FROM 8 PM THIS EVENING THROUGH MIDNIGHT TONIGHT...FOR THE NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FEET MSL INCLUDING PORTIONS OF THE SHASTA...TRINITY AND BUTTE UNITS. &&
Hazardous weather outlook, Jul 10, 7:00 AM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE JUL 10 2007 CAZ013>019-063-064-066>069-111400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY UPPER LOW PRESSURE OFF THE CALIFORNIA COAST WILL DRAW SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA TODAY INTO TONIGHT BRINGING A THREAT OF THUNDERSTORM...MAINLY OVER THE COASTAL AND NORTHERN INTERIOR MOUNTAINS...SIERRA NEVADA AND FOOTHILLS. WITH VERY DRY FUELS IN PLACE THE POTENTIAL EXISTS FOR FIRES FROM LIGHTNING AND THUS A FIRE WEATHER WATCH IS EFFECT. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL AND NORTHERN INTERIOR MOUNTAINS...SIERRA NEVADA AND FOOTHILLS WEDNESDAY WITH A SLIGHT CHANCE OVER THE SIERRA NEVADA THURSDAY OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:42 PM PDT | Severe Thunderstorm Warning | STO | Amador, Calaveras, El Dorado | 33 min |
| Jul 10, 4:13 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 32 min |
| Jul 10, 4:43 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 32 min |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.